Newbie Hello

Options
Oldiebutgoodie
Oldiebutgoodie Member Posts: 2
edited 28. Nov 2023, 14:07 in Living with arthritis

Hi,

Just joined up after putting up with arthritis for a few years now. Around 10 years ago my hips started getting sore after standing for awhile and doing DIY, particularly any work kneeling down. I’m in my early 50’s now. The left hip always seemed to be worse though and after suffering for a bit I consulted the local GP. I was put on Naproxen and Antacids and given pain killers and sent on my way. I returned for physio a few years ago but that didn’t really help. Anyway, around 18 months ago I put in for a cortisol inject to help cope with the pain since longer walks just created massive inflammation and stiffness and I needed more help. Thanks to COVID, I only had the injection 10 days ago. It went fine but I think I had a steroid flare and for 5 days the pain and inflammation was worse than ever, so much so I had to buy a cane just to walk any distance. Things quietened down over the last few days until I tried walking again around the shops today. The cane helped a lot but after the walk, my pain and inflammation is as bad as ever.

I feel like the injection just made everything much worse and doubting it will work. Is it normal for the injection to cause more pain and take longer to kick in? I don’t know if I’m expecting too much or if I’ve just been doing more than the injection can cope with. I was told to give it a month before asking for a follow up. Perhaps someone on VA has some advice or similar experience? If the injections don’t work what is the lead time for hip replacement referral on the NHS?

Thanks in advance for any replies 👍.

Comments

  • chrisb
    chrisb Moderator Posts: 680
    Options

    Hi @Oldiebutgoodie

    Welcome to the Versus Arthritis forum.

    I see that you have been suffering with arthritis for many years, have tried pain killers and physio but the pain and inflammation has persisted. More recently you have had a cortisol injection which appears to have made your symptoms worse. You’d like to know from other forum members their experiences with cortisol injections.

    If you haven’t already visited our website then you may find some useful information here:


    In addition, if you use the search bar in the versus arthritis forum and key in “cortisone injections” there are several past discussions relating to members experiences with these injections. A number of the discussions are quite old but the feedback may still be useful, for example:


    I’m sure that other forum members will be able to offer you the advice you seek.

    I hope that you find joining the forum of benefit. Please do join in with other discussions to gain the maximum benefit.

    Best Wishes

    ChrisB (Moderator)

    Need more help - call our Helpline on 0800 5200 520 Monday to Friday 9am to 6pm

  • Baloo
    Baloo Member Posts: 393
    Options

    @Oldiebutgoodie healthcare guidance is essential because the disease is so strange. I nearly had a steroid injection in my shoulder as there is a bone rubbing on the tendon shown up by scan. Knowing this had two affects, first I was able to work out that correcting my posture will help, and this worked. Second, I had to miss the steroid injection because it was too close to my COVID booster. The same might be true in legs so I will be interested to know how you get on, because my feet have swelled up and I don't have a solution yet. My immediate advice is that pain is your friend, it tells you where the trouble might be, and warns you not to overdo it otherwise your body will strike back. I gained a lot from paying careful attention to physio and finding out what shoulder movements are painful and what aren't. Legs I don't know, arms were strange enough.